Breast Cancer and Chemotherapy
The patient is a 44 year old female with Estrogen positive, Stage II invasive ductal carcinoma in the lower inner quadrant of the left breast. She has been receiving chemotherapy and complains of extreme fatigue, headaches, dizziness and rapid heart rate. Hematology studies indicate aplastic anemia consistent with chemotherapy treatment.
- Patient has completed first round of chemotherapy.
- Malignancy left breast; estrogen positive
- Drug induced aplastic anemia
ICD-10 includes a new guideline that requires the reporting of an adverse effect code when anemia is associated with chemotherapy.
Comparison of Current ICD-9 Code and Illustrative ICD-10 Codes
284.89 Other specified aplastic anemias
174.3 Malignant neoplasm of lower-inner quadrant of female breast
V86.0 Estrogen receptor positive status [ER+]
D61.1 Drug-induced aplastic anemia
C50.312 Malignant neoplasm of lower-inner quadrant of left female breast
T45.1X5A Adverse effect of antineoplastic and immunosuppressive drugs, initial encounter
Z17.0 Estrogen receptor positive status [ER+]